Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Cough, sleeplessness, vomiting in a child. Started montair LC, dilo BM, maxtra P. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
hi, my daughter is 4 yrs. She is always suffering from cough(allergic and dry) mostly when she is sleeping. because of this cough, she is not able to sleep properly and vomits out in night. My pediatrics says that she is allergic. he has started montair LC kid for the allergy for three months but seems not effective enough. Again is has this problem Now she is taking Dilo BM and maxtra P thrice a day. Please suggest.

Posted Wed, 23 May 2012 in Child Health
Answered by Dr. Santosh Kondekar 2 hours later
This is the age when asthma may start in kids, whatever name we may give whether call it allergy or asthma or wheezing or cough etc, one needs to treat it depending the symptoms with safest drugs.
You have not mentioned about runny nose, if in case of allergy there is no runny nose, then there is no role for LC drugs, montair may be fine.
Assuming that diagnosis of allergy-asthma is there (meaning all episodes are without fever and there was no evidence of tonsilitis or pneumonia on her xray and assuming that she had not accidentally inhaled anything like say nuts in her airways), such symptoms aggravating in night and disturbing sleep are characteristics of it.
Now once we call it as a problem due to narrowing of airways (that causes night-morning cough with vomiting and sleep issues), we need to understand that she may need course of medicines for longer time to improve her quality of life along with if possible avoiding the allergy causing agent if known.
When we need to give longer period medicines we need to look for safest ones. Drugs like syrups or tablets get into blood and do affect all body organs and tissues when problem is only in airways.
We need to use inhalation therapy for the same with the help of inhalation devices like say inhaler-spacer or nebuliser. the first one is easy cheap and portable in the long run. Inhaled therapy can reduce the drug doses from say 2mg to 0.2 mg. Inhalation therapy is like local therapy.When you use inhalation therapy, one needs to chart symptoms on diary ( a format is given at WWW.WWWW.WW , from the symptom diary doctors decide what kind of inhalation medicines and what dose and periods may be needed.
I hope this clarifies the issue, please revert back if you wish to ask more.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor